CSN Login
Members Online: 14

Chloraprep skin rash after surgery

jetian
Posts: 4
Joined: Sep 2010

I'm experiencing SEVERE skin rash and hives forming in areas where I was swapped with Chloraprep - something used before surgery to clean the surrounding areas. It's been day 9 post-op and this stubborn red rash is not going away. I've tried hydrocortisone 1% cream but it's not helping much. Others on http://patientsville.com/medication/chloraprep3_side_effects.htm have tried benadryl and Prednisone but there seems to be quite a number of side effects. Has anyone else experienced this? What are the regimen to treat this and how long does it take for the rash to go away? Ug, I'm feeling horrible right now and can't sleep because my entire chest is itchy because of the rash. Although the surgery went well, it's unfortunate that I have to experience this nasty rash as a side effect. Please write your recommendations!

survives
Posts: 255
Joined: Feb 2010

And my recommendation is to contact either your surgeon, or your pcp. I had one, and in the middle of summer when I had my surgery. With the heat, bandages, tape, etc., I was miserable. Before you treat this yourself, let them know that what you have is NOT working. Since you're so early into this game, I had a home remedy that I used, but hesitate to tell you at this point what it was. With your skin so sensitive, it may make it worse before better.

Please call your doctor today. No sense being this miserable.

Jennifer

missrenee's picture
missrenee
Posts: 2137
Joined: Apr 2010

Call your doc, tell them what you've tried and perhaps they'll have something better to give you. I had a blistering rash from the steri-strips (which I had never had before). I developed a red rash with oozing blisters that were itchy and sore at the same time. It was nasty. I removed the strips and used a hydrocortisone cream--but they took weeks to resolve.

Good luck with yours.

Hugs, Renee

jetian
Posts: 4
Joined: Sep 2010

Thanks Renee and Jennifer - I did tell my doc during the post-op follow-up a couple of days again but she brushed it off like it happens to everyone. After applying the hydrocortisone cream and washing with soap like she recommended, my skin responded worse and now the rash is totally expanding! Yikes. I'll contact her again as an urgent development.

Thanks,

Jennifer

cahjah75's picture
cahjah75
Posts: 2623
Joined: Jun 2010

I had a severe reaction to the antiseptic skin cleanser used on my knee before meniscus repair. The scar is worse from the infection than the original incision. Please call your dr instead of trying to treat it on your own. {{hugs}} Char

jetian
Posts: 4
Joined: Sep 2010

Thanks Char. I did call my doc and all she would recommend was hydrocortisone cream and Benadryl. I have done both and both seem to have minimal effect. I'm going to see a dermatologist next week and hopefully can get rid of this stubborn rash. This is by far the toughest part to my surgery recovery.

Thanks all,

jennifer

jnl's picture
jnl
Posts: 3873
Joined: May 2009

You probably need a prescription of hydro cortisone. It is stronger than the over the counter stuff. Ask your oncologist for it. Good luck!

Hugs, Leeza

jetian
Posts: 4
Joined: Sep 2010

Thanks all for the tips. My rash has gotten a lot better after 3.5 weeks!!! Here are some helpful tips after visiting the dermatologist:

- Apply locoid lipocream (prescription) twice a day. If the rash is really bad, use Clobix (steroid cream - prescription) once a day.
- Claritin or Zyrtec will help a lot. Zyrtec makes you sleepy.
- Compress with cold water (take luke warm showers). Hot water is not good for any allergic reaction
- Use cetaphil soap or no soap when showering on reactive area.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network